Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 4, NWS Lubbock, TX

February 8, 2001Hale County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Feb 8, 2001, 7:07 PM CST for Hale County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2001, 7:07 PM CST (01:07 UTC)
Expired
Feb 8, 2001, 7:45 PM CST
In force
38 min
Issued by
NWS Lubbock, TX
Area
Whole counties

County Hale County, TX

The radar

The Lubbock radar (KLBB), 46 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 8, 7:30 PM CSTThunderstorm WindPlainview, TXStrong thunderstorm wind blew down power lines in town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 8, 4:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2001-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2001-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 12:35 PM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Feb 8, 12:35 PM CST, 6 hours 32 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1235 PM CST THU FEB 8 2001

CLEAR AREA IN EASTERN NEW MEXICO IS WARMING UP, WITH TEMPERATURES IN
THE MID 60S. OVER THE NEXT COUPLE OF HOURS SURFACE DEW POINTS IN
THIS AREA SHOULD GET INTO THE 50S. MAY SEE SCATTERED THUNDERSTORMS
DEVELOP AND MOVE INTO THE WESTERN ZONES LATER THIS AFTERNOON, SOME
WITH HAIL. ANOTHER AREA TO WATCH WILL BE NORTHEAST ZONES NEAR THE
SURFACE FRONT WHERE DEW POINTS MAY EXCEED 60. NORTHWEST ZONES MAY
SEE WINTRY PRECIPITATION THIS EVENING. RISK OF SIGNIFICANT
PRECIPITATION ENDS LATER TONIGHT WITH PASSAGE OF MID LEVEL TROF,
FOLLOWED BY COOLER WEATHER TOMORROW AND SATURDAY AS COLD AIR SLIDES
IN BEHIND THE SYSTEM. DRY AND WARMER INTO NEXT WEEK WITH WESTERLY
FLOW ALOFT.

PRELIMINARY:
FRIONA/TULIA       24/38/18/50/26 50000
CHILDRESS          32/37/21/46/27 70000
BROWNFIELD/LUBBOCK 30/42/22/48/27 40000
ASPERMONT          34/43/23/48/30 70000

.LUB...NONE.

In the hours before

Special weather statement, Feb 8, 3:25 PM CST, 3 hours 42 minutes before
TXZ021>044-082300-

AREA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
325 PM CST THU FEB 8 2001

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
SECTIONS OF THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING.
THE MODERATE RISK AREA IS GENERALLY EAST OF A GUTHRIE...JAYTON LINE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF THE SOUTH
PLAINS...THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE REMAINDER OF
THE LOW ROLLING PLAINS LATE THIS AFTERNOON AND EVENING.

A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST ARIZONA WILL MOVE
INTO NORTHEAST NEW MEXICO LATE THIS EVENING. A DRY LINE/PACIFIC
COLD FRONT NEAR THE NEW MEXICO BORDER WILL ALSO MOVE THROUGH THE
REGION THIS EVENING. THUNDERSTORMS WILL EXPECTED TO DEVELOP ALONG
THE PACIFIC COLD FRONT/DRY LINE...SOME OF THE STORMS MAY BECOME
SEVERE. ALTHOUGH AN ISOLATED TORNADO WILL BE POSSIBLE...MAINLY
EAST OF THE CAP ROCK...DAMAGING WINDS ARE EXPECTED TO BE THE MAIN
THREAT.

SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR EVENING.

VALDEZ
Local storm report, Feb 8, 4:34 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK, TX
434 PM CST THU FEB 8 2001

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0335 PM    BLACK                     TX   .75 INCH HAIL
02/08/01   PARMER                         REPORTED ON HWY 86
                                          NEAR BLACK BY
                                          LAW ENFORCEMENT

|
Special weather statement, Feb 8, 5:37 PM CST, 1 hour 30 minutes before
TXZ021>044-090000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CST THU FEB 8 2001

CANCEL SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...

PARMER

SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CST FOR THE
FOLLOWING COUNTIES...

CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...
BAILEY...LAMB...HALE...FLOYD...MOTLEY...COTTLE...
COCHRAN...HOCKLEY...LUBBOCK...CROSBY...DICKENS...KING...
YOAKUM...TEPRRY...LYNN...GARZA...KENT

END
Special weather statement, Feb 8, 6:30 PM CST, 37 minutes before
TXZ021>044-090130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
630 PM CST THU FEB 8 2001

CANCEL SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...

BAILEY...COCHRAN...AND YOAKUM

SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM CST FOR THE
FOLLOWING COUNTIES...

CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...
LAMB...HALE...FLOYD...MOTLEY...COTTLE...
HOCKLEY...LUBBOCK...CROSBY...DICKENS...KING...
TERRY..=.LYNN...GARZA...KENT

END

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 6:03 PM CSTSevere Thunderstorm WarningLUBLamb27 min
Feb 8, 7:06 PM CSTSevere Thunderstorm WarningLUBSwisher24 min
Feb 8, 7:30 PM CSTSevere Thunderstorm WarningLUBLubbock45 min
Feb 8, 8:25 PM CSTSevere Thunderstorm WarningLUBCrosby, Garza20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.